Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 157, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 16, 2013, 8:29 PM CDT for Howard County, Little River County, Sevier County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2013, 8:29 PM CDT (01:29 UTC)
- Expired
- Jun 16, 2013, 9:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Little River County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 153 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:48 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 16, 3:48 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 348 PM CDT SUN JUN 16 2013 .DISCUSSION... SCT CONVECTION ALONG THE LEAD SHORTWAVE TROUGH OVER CNTRL AR AND N LA HAS JUST BEGUN TO SHIFT E OUT OF THE FORECAST AREA THIS AFTERNOON...ALTHOUGH THIS CONVECTION HAS LEFT BEHIND A WELL- DEFINED OUTFLOW BNDRY NOTED ON THE VISIBLE SATELLITE LOOP FROM MCCURTAIN COUNTY OK INTO PORTIONS OF EXTREME NE TX /W OF TXK/...TO NEAR ASL...JUST S OF SHV...INTO THE SRN SECTIONS OF NCNTRL LA AS OF 2030Z. STRONG HEATING HAS RESULTED IN MODERATE LOW LEVEL INSTABILITY TO DEVELOP...WHICH SHOULD RESULT IN ISOLATED TO WIDELY SCT CONVECTION DEVELOPING THROUGH THIS EVENING FARTHER SW ACROSS E TX AND CNTRL LA THIS EVENING BEFORE DIMINISHING WITH THE LOSS OF HEATING. HOWEVER...ANOTHER SUBTLE SHORTWAVE TROUGH WAS INDICATED ON THE WATER VAPOR LOOP THIS AFTERNOON OVER NW OK...WITH MORE CONVECTION EXPECTED TO DEVELOP AND ORGANIZE INTO AN MCS THIS EVENING OVER WRN KS...AS YET ANOTHER UPPER IMPULSE DROPS SE FROM THE NRN MX/SRN ROCKIES UPPER RIDGE. A 30-40KT SSW LLJ SHOULD SUSTAIN THIS MCS AS IT PROGRESSES SE ACROSS OK OVERNIGHT...BEFORE IT WEAKENS AROUND/SHORTLY AFTER DAYBREAK WITH THE LOSS OF THE LLJ. THE REMNANTS OF THIS SYSTEM SHOULD MOVE ACROSS ERN OK/MUCH OF AR MONDAY...REINFORCING A CONVECTIVE BNDRY SWD INTO THE NRN SECTIONS OF THE FORECAST AREA. DEEP LAYER SHEAR SHOULD INCREASE DURING THE DAY /TO 20-30KTS/ WITH THE APPROACH OF THIS NEXT SHORTWAVE...AND SHOULD BE MORE THAN ADEQUATE FOR SCT/NUMEROUS CONVECTION ALONG AND N OF THE HIGHWAY 82 CORRIDOR OF NE TX/SW AR THROUGH THE AFTERNOON. THUS...HAVE BUMPED POPS UP TO HIGH CHANCE/LIKELIES FOR THESE AREAS...TAPERING TO LOW CHANCE ALONG THE I-20 CORRIDOR OF N LA. ANY CONVECTIVE BNDRYS LEFT BEHIND FROM THIS SHORTWAVE PASSAGE MONDAY MAY BE REINFORCED SLOWLY SWD MONDAY NIGHT AND TUESDAY...ESPECIALLY AS ADDITIONAL UPPER LEVEL IMPULSES SLIDE SE AND AID IN THE REDEVELOPMENT OF CONVECTION NEAR THE BNDRY. HAVE ALSO BUMPED POPS UP TO HIGH CHANCE FOR THOSE SAME AREAS ALONG/N OF THE HWY 82 CORRIDOR MONDAY NIGHT...AND EXPANDED HIGHER CHANCE POPS FARTHER S TUESDAY AS THE SFC BNDRY MAY BE REINFORCED SSW ACROSS NE TX/NCNTRL LA. THIS DIRTY NW FLOW ALOFT LOOKS TO PERSIST THROUGH WEDNESDAY ACROSS MUCH OF THE REGION...RESULTING IN PERIODS OF AT LEAST SCT CONVECTION AND NEEDED RAINFALL. OVERALL...WEAK VERTICAL SHEAR SHOULD LIMIT THE ORGANIZED SVR THREAT THROUGH MIDWEEK...BUT POCKETS OF STRONG HEATING/RESULTANT INSTABILITY MAY RESULT IN ISOLATED SVR CONVECTION AND LOCALLY HEAVY RAINFALL OVER ANY GIVEN AREA. THE SHORT TERM PROGS REMAIN IN GOOD AGREEMENT WITH THE NRN MX/SRN ROCKIES UPPER RIDGE EXPANDING E AND AMPLIFYING N ACROSS THE CNTRL AND SRN PLAINS THURSDAY...AND ACROSS THE MS VALLEY FRIDAY. THIS WILL ELIMINATE RAIN CHANCES AND RESULT IN HOTTER TEMPS AS WE MOVE INTO NEXT WEEKEND. HAVE MAINTAINED A DRY FORECAST AND BUMPED TEMPS UP TO MID 90S...WITH UPPER 90S NOT OUT OF THE QUESTION ESPECIALLY OVER PORTIONS OF E TX. WILL HAVE TO WATCH FOR UPPER LEVEL PERTURBATIONS THAT MAY ROUND THE SE PERIPHERY OF THE RIDGE LATE IN THE WEEKEND ALONG A WEAKNESS THAT MAY RESULT IN ISOLATED CONVECTION DEVELOPING AND SPREADING SW ACROSS NCNTRL LA. THE ECMWF/GFS ARE IN BROAD AGREEMENT IN EXPANDING THIS WEAKNESS JUST INLAND ALONG THE GULF STATES BY MONDAY...WHICH WOULD RESULT IN AT LEAST ISOLATED CONVECTION AND A SLIGHT COOLING TO AFTERNOON TEMPS. AT ANY RATE...IT DOES APPEAR NOW THAT THE BRUNT OF THE VERY HOT TEMPS WILL BE LIMITED TO THE LATE WEEK/WEEKEND TIMEFRAME BEFORE THE INFLUENCE OF THE RIDGE IS WEAKENED. PRELIMS TO FOLLOW BELOW... 15 && .AVIATION... LARGE CLUSTER OF TSTMS COVERING MUCH OF SPACE BTWN KELD AND KMLU...AND MAY MOVE INTO KMLU AIRSPACE 20-21Z. MEANWHILE...LARGE SE MOVG OUTFLOW BOUNDARY MOVG ACROSS NW LA...WITH SPOTTY SHOWERS AND ISOLD THUNDER MAINLY NORTH OF KSHV. NE WIND CURRENTLY AROUND 15 KTS AT KSHV WITH THIS OUTFLOW. ISOLD CONVECTION MAY ALSO REENTER KTXK AIRSPACE LATER THIS AFTN. IN ADDITION...GIVEN LAST NIGHTS TRENDS...CONVECTION MAY REDEVELOP DURG THE OVERNIGHT HOURS AFTER 17/03Z. SFC WINDS MAINLY S-SW 5 TO 10 KTS...BCMG LIGHT OVERNIGHT. SOME PATCHY FOG IS POSSIBLE...ESPECIALLY WHERE RAINFALL HAS OCCURRED...KTXK...KELD...AND KMLU TERMINALS. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 93 74 91 73 / 20 30 30 40 30 MLU 72 91 72 89 71 / 30 30 50 40 30 DEQ 71 88 70 85 70 / 30 60 50 40 30 TXK 73 89 71 88 71 / 30 50 50 40 30 ELD 72 89 71 87 70 / 30 50 50 40 30 TYR 75 94 74 90 73 / 20 20 20 30 30 GGG 75 94 74 91 73 / 20 20 20 40 30 LFK 73 94 74 93 73 / 10 10 10 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/07
Hazardous weather outlook, Jun 16, 12:01 PM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1201 PM CDT SUN JUN 16 2013 ARZ060-061-071>073-LAZ003>006-012>014-171200- HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-WEBSTER-CLAIBORNE- LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA- 1201 PM CDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON OVER MUCH OF SOUTHWEST ARKANSAS AND COULD SPREAD EAST SOUTHEAST INTO PORTIONS OF NORTHCENTRAL LOUISIANA GENERALLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL DRIFT SOUTHEAST ACROSS THE AREA. GIVEN THE VERY MOIST AIR MASS AND EXTENT OF INSTABILITY IN PLACE AS A RESULT OF AFTERNOON HEATING...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE THREAT OF DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL...WITH THESE SHOWERS AND THUNDERSTORMS EXPECTED TO DIMINISH THIS EVENING WITH THE LOSS OF HEATING AND THE DEPARTURE OF THE UPPER LEVEL DISTURBANCE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY THROUGH WEDNESDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES WILL DROP SOUTHEAST INTO THE REGION. THESE DISTURBANCES WILL INTERACT WITH DAYTIME HEATING...LOW LEVEL INSTABILITY...AND A WEAK SURFACE FRONTAL BOUNDARY THAT WILL BE REINFORCED SOUTHWARD INTO THE AREA. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ050-051-059-070-LAZ001-002-010-011-017>022-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-171200- SEVIER-HOWARD-LITTLE RIVER-MILLER-CADDO-BOSSIER-DE SOTO-RED RIVER- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1201 PM CDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER SOUTHEAST OKLAHOMA...EAST TEXAS...AND THE WESTERN AND SOUTHERN SECTIONS OF NORTHWEST AND NORTHCENTRAL LOUISIANA...NEAR AN UPPER LEVEL DISTURBANCE THAT WILL DRIFT SOUTHEAST ACROSS THE AREA. WHILE ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS CAN NOT BE RULED OUT...NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS AND NORTHWEST LOUISIANA MONDAY...AS ANOTHER UPPER LEVEL DISTURBANCE DROPS SOUTHEAST FROM OKLAHOMA INTO ARKANSAS. ADDITIONAL UPPER LEVEL DISTURBANCES WILL SHIFT SOUTHEAST ACROSS THE REMAINDER OF THE AREA TUESDAY AND WEDNESDAY...AND WILL INTERACT WITH DAYTIME HEATING...LOW LEVEL INSTABILITY...AND A WEAK SURFACE FRONTAL BOUNDARY THAT WILL BE REINFORCED SOUTHWARD INTO THE AREA. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDWEEK...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
In the hours before
Local storm report, Jun 16, 8:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL BROKEN BOW 34.03N 94.74W
06/16/2013 E1.00 INCH MCCURTAIN OK FIRE DEPT/RESCUE
&&
EVENT NUMBER SHV1300252
10Local storm report, Jun 16, 8:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/16/2013 MCCURTAIN OK LAW ENFORCEMENT
TREE DOWN AND POWER LINE DOWN IN BROKEN BOW
&&
EVENT NUMBER SHV1300253
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:43 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 47 min |
| Jun 16, 8:39 PM CDT | Flash Flood Warning | SHV | Little River, Sevier | 4 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.